MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC SOLO CATHETER 5F RADIOLOGY BASIC TRAY (DUAL-LUMEN); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC SOLO CATHETER 5F RADIOLOGY BASIC TRAY (DUAL-LUMEN); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) of reeu1427 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that a picc inserted on (b)(6) 2021 had to be replaced due to a hole in the catheter.It was further reported that the hole is located close to the end where it butterflies to the skin.No other information was provided.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and batch history, applicable previous investigation(s), labeling, applicable manufacturing records, sample analysis and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a hole in the catheter was confirmed.The product returned for evaluation was a 5fr d/l powerpicc solo catheter.The print was worn on the extension legs and on the molded bifurcation of the catheter.The catheter held a curved shape memory between the molded bifurcation and the 12cm depth marking.The catheter shaft was wavy with the apex of the curves being located at the 11cm, 16cm, 19cm, 25cm and 36cm depth markers.Directly distal of the molded bifurcation, the catheter was kinked and collapsed.A semi-circumferential split was seen in the catheter tubing, within the crease of the compressed tubing.Microscopic examination of the split site revealed it to be 0.046¿ long.The edges of the split showed slight wear.The catheter material had white discoloration at the terminating ends of the split.When an attempt was made to flush the catheter with water, both lumens were patent to infusion.A spraying leak was observed from the split in the tubing when the red lumen was flushed, and a bubbling leak was observed emanating from the split in the tubing when the purple luer was flushed.The catheter outer diameter, lumen heights, lumen widths, wall thicknesses and septum thickness were measured at the distal end of the device and were found to meet the device specifications.Examination of the catheter structure revealed no potential damage/defect related to manufacture of the product.The investigation findings are consistent with damage accumulated through flexural fatigue.Flexural fatigue occurs due to cyclic kinking of the catheter tube in which placement, usage, securement and mechanical factors may gradually form a crack in the catheter.The ifu states, ¿avoid placement or securement of the catheter where kinking may occur, to minimize stress on the catheter, patency problems or patient discomfort.¿ h3 other text : evaluation findings are in section h.11.
 
Event or Problem Description

Brand Name
POWERPICC SOLO CATHETER 5F RADIOLOGY BASIC TRAY (DUAL-LUMEN)
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key11477759
Report Number3006260740-2021-00815
Device Sequence Number3804637
Product Code LJS
UDI-Device Identifier00801741028120
UDI-Public(01)00801741028120
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K072230
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number3295335
Device Lot NumberREEU1427
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/15/2021
Initial Date Received by Manufacturer 02/19/2021
Supplement Date Received by Manufacturer04/28/2021
Initial Report FDA Received Date03/12/2021
Supplement Report FDA Received Date05/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;